Hail, Bexar
- When
- June 3, 2:10 PM CST
- Where
- Bexar County, 5.91 mi NW of Macdona
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 29.390, -98.770
There was golfball hail near Highway 90 and FM 211.
Widely scattered afternoon severe storms fired along a late spring cold front just west of San Antonio, and then spread west and southwest toward the Rio grande River. Severe storms were confined generally along/or south of Highyway 90/Interstate 10 from about 4 pm until about 9 pm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Widely scattered afternoon severe storms fired along a late spring cold front just west of San Antonio, and then spread west and southwest toward the Rio grande River. Severe storms were confined generally along/or south of Highyway 90/Interstate 10 from about 4 pm until about 9 pm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 3, 11:46 AM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1246 PM CDT WED JUN 3 2009 .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. DIURNAL HEATING AND A S/W TROF WILL INCREASE INSTABILITY ACROSS THE REGION THIS AFTERNOON THROUGH THIS EVENING. WILL SEE DEVELOPMENT OF CB ACROSS SOUTHEAST TEXAS WITH SHRA/TSRA...BUT THE BULK OF THE ACTIVITY WILL REMAIN E-SE OF THE I-35 CORRIDOR ACROSS THE COASTAL PLAINS AND EAST TEXAS. A STRAY SHRA/TSRA COULD AFFECT TAF SITES AFTER 20Z...BUT HAVE LEFT EXPLICIT MENTION OUT OF TAFS DUE TO LOW CERTAINTY. LIGHT W TO NW SFC WINDS WILL GRADUALLY VEER TO NRLY THEN NERLY THROUGHOUT THE TAF PERIOD...BUT ARE EXPECTED TO REMAIN AOB 10 KTS. && .PREV DISCUSSION... /ISSUED 1101 AM CDT WED JUN 3 2009/ UPDATE... OVERNIGHT MCS HAS LEFT A SOMEWHAT STABILIZED AIRMASS ACROSS SOUTH CENTRAL TEXAS THIS MORNING. HAVE REMOVED THUNDER MENTION FOR THE REMAINDER OF THIS MORNING AND HAVE GONE 20 POPS ACROSS THE BOARD. MEANWHILE, A SURFACE COLD FRONT ACROSS WEST CENTRAL TEXAS IS MOVING SOUTHWARD AND MID LEVEL SHORT-WAVE MOVING EAST ACROSS CENTRAL TEXAS. AIRMASS WILL SLOWLY DESTABILIZE THIS AFTERNOON AND HAVE MAINTAINED CHANCE POPS ACROSS THE AREA. MAY SEE SOME STRONG STORMS AND LOCALLY HEAVY DOWNPOURS, ALTHOUGH WILL NOT MENTION IN FORECAST AS THEY WILL BE ISOLATED WITH UNCERTAINTY AS TO LOCATION. OTHER THAN SOME MINOR ADJUSTMENTS TO THE SENSIBLE WEATHER GRIDS FOR THIS AFTERNOON AND EVENING BASED ON OBSERVATIONAL TRENDS, REMAINDER OF SOUTH CENTRAL TEXAS FORECAST IS ON TRACK. PREV DISCUSSION... /ISSUED 643 AM CDT WED JUN 3 2009/ AVIATION... WEAK MCS WAS ABLE TO MODIFY THE AIR TO REMOVE MOST LOW CLOUDS FROM THE AREA AND LIMIT PRECIP THIS MORNING. A FEW SHOWERS ARE STILL ANTICIPATED WHEN A COOL FRONTAL ZONE BECOMES ESTABLISHED OVER THE AREA LATE THIS MORNING SOME ELEVATED SHOWERS WILL ALSO TRACK SOUTH FROM THE SJT AREA THIS MORNING. WHILE GOOD LAPSE RATES ALOFT COULD SUPPORT AFTERNOON CONVECTION, THE FOCUS SHOULD BE BETTER SOUTH OF THE I-35 TERMINALS. FARTHER WEST, SOME MOISTURE POOLING ALONG THE RIO COULD OFFER MORE OPPORTUNITY FOR CONVECTION, SO A PROB30 GROUP CONTINUES FOR THIS AREA THIS AFTERNOON. STABLE WEATHER AND VFR CONDITIONS SHOULD RESUME LATE TONIGHT WITH MOSTLY LIGHT NORTH WINDS. PREV DISCUSSION... /ISSUED 320 AM CDT WED JUN 3 2009/ DISCUSSION... MESO HIGH ACTIVITY EARLY THIS MORNING CONTINUES TO WEAKEN AND SHOULD DIMINISH EAST OF THE ESCARPMENT IN THE NEXT FEW HOURS. DISTURBANCES IN NORTHWEST FLOW WILL PUSH A WEAK FRONT INTO THE AREA TODAY. FRONT WAS SERVE AS A FOCUS FOR SHOWERS AND THUNDERSTORMS LATE MORNING THROUGH THE AFTERNOON. ADDITIONAL DISTURBANCES TONIGHT WILL PUSH THE FRONT THROUGH THE AREA WITH SHOWERS AND STORMS..MORE NUMEROUS ALONG AND EAST AND SOUTH OF THE ESCARPMENT AS THE FRONT PUSHES THROUGH THESE AREAS. SURFACE RIDGE WILL BUILD IN BEHIND THE FRONT AND WITH SUBSIDENT NORTHWEST FLOW ALOFT..MOSTLY SUNNY SKIES ARE EXPECTED ON THURSDAY. SUBTROPICAL RIDGE BUILDS IN FROM THE SOUTHWEST FRIDAY WITH HIGHS ON THE UPTREND. READINGS COULD ECLIPSE THE CENTURY MARK OVER THE MID RIO GRANDE PLAINS FRIDAY AFTERNOON. ANOTHER STORM SYSTEM OVER THE FOUR CORNERS WILL SPREAD EAST ACROSS THE CENTRAL PLAINS SATURDAY QUASHING THE UPPER RIDGE WITH SUBTROPICAL JET ENTRY THROUGH THE REGION. CONTINUED VERY WARM TO HOT SATURDAY WITH HIGHS RANGING FROM THE LOWER 90S OVER THE HILL COUNTRY AND EASTERN CWA TO OVER 100 ALONG THE RIO GRANDE PLAINS. LOWS WILL BE WARMING THROUGH THE WEEKEND AS WELL (MOSTLY IN THE 70S BY SUNDAY) WITH SOUTHEAST FLOW RETURNING AND DAYTIME HIGHS ABOVE NORMAL. WEAK DISTURBANCES IN A SLIGHTLY STRENGTHENING SUBTROPICAL JET MONDAY EVENING MAY FORCE DEVELOPING CONVECTION ALONG THE MEXICAN PLATEAU EASTWARD INTO FAR WESTERN SECTIONS. OTHERWISE..WESTERLY FLOW ALOFT BY MIDWEEK SHOULD KEEP SURFACE BASED MOISTURE CAPPED OFF FROM DEVELOPMENT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 91 69 91 66 95 / 40 40 - - - AUSTIN BERGSTROM INTL AIRPORT 91 68 91 61 95 / 40 40 - - - NEW BRAUNFELS MUNI AIRPORT 92 67 91 64 96 / 50 40 - - - BURNET MUNI AIRPORT 89 63 88 64 93 / 40 20 - - - DEL RIO INTL AIRPORT 93 72 96 72 98 / 20 20 - - - GEORGETOWN MUNI AIRPORT 90 65 88 64 92 / 40 30 - - - HONDO MUNI AIRPORT 93 70 92 67 95 / 40 30 - - - SAN MARCOS MUNI AIRPORT 92 67 90 64 93 / 40 40 - - - LA GRANGE - FAYETTE REGIONAL 92 70 87 63 92 / 40 40 - - - SAN ANTONIO INTL AIRPORT 91 70 92 67 94 / 40 40 - - - STINSON MUNI AIRPORT 94 72 93 68 96 / 40 40 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 604 AM CDT WED JUN 3 2009 TXZ171>173-183>194-202>209-217>225-228-041115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 604 AM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 AM CDT WED JUN 03 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0200 AM LIGHTNING 2 NE LAKEWAY 30.39N 97.96W
06/03/2009 TRAVIS TX BROADCAST MEDIA
LIGHTNING STRIKE CAUSED FIRE IN A HOME IN THE 1700
BLOCK OF TRAIL OF THE WOODS NEAR THE SHORE OF LAKE
TRAVIS. NO INJURIES REPORTED.
&&
EVENT NUMBER 00644
CJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
201 PM CDT WED JUN 03 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1112 PM HAIL 3 NW BANDERA 29.76N 99.11W
06/02/2009 M0.62 INCH BANDERA TX COCORAHS
HAIL REPORTED NORTHWEST OF BANDERA.
&&
EVENT NUMBER 00645
CJMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 240 PM CDT WED JUN 3 2009 TXZ204-205-220-032045- MEDINA-BEXAR-ATASCOSA- INCLUDING THE CITIES OF...HONDO...SAN ANTONIO...PLEASANTON 240 PM CDT WED JUN 3 2009 A CLUSTER OF STRONG THUNDERSTORMS HAS DEVELOPED BETWEEN HONDO AND SAN ANTONIO AND WILL CONTINUE TO MOVE SOUTH AT 20 MPH. FREQUENT LIGHTNING...WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. DRIVERS ON HIGHWAY 90 BETWEEN SAN ANTONIO AND CASTROVILLE AND ON I-35 BETWEEN SAN ANTONIO AND LYTLE ARE ADVISED TO USE ADDITIONAL CAUTION AS VERY HEAVY DOWNPOURS WILL SUDDENLY REDUCE VISIBILITIES. RUNOFF FROM THESE STORMS MAY ALSO CAUSE PONDING ON ROADWAYS AND INTERSECTIONS.
The Austin/San Antonio radar (KEWX), 80 km away, was scanning. The volume nearest the first event began at 20:10 UTC.
5 hail. Local standard time, as filed.
There was golfball hail near Highway 90 and FM 211.
The public reported hail along County Road 4581.
The public reported hail along County Road 4581.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 163637, 163642, 163639, 163640, 163643.